EconPapers    
Economics at your fingertips  
 

COMPETITION FOR MARKET SHARE OR FOR MARKET SIZE: OLIGOPOLISTIC EQUILIBRIA WITH VARYING COMPETITIVE TOUGHNESS

Claude d'Aspremont (), Rodolphe Dos Santos Ferreira () and Louis-André Gérard-Varet

International Economic Review, 2007, vol. 48, issue 3, 761-784

Abstract: For an industry producing a composite commodity, we propose a comprehensive concept of oligopolistic equilibrium, allowing for a parameterized continuum of regimes varying in competitive toughness. Each firm sets simultaneously its price and its quantity under two constraints, relative to its market share and to market size. The price and the quantity equilibrium outcomes always belong to the set of oligopolistic equilibria. When firms are identical and we let their number increase, any sequence of symmetric oligopolistic equilibria converges to the monopolistic competition outcome. Further results are derived in the symmetric CES case, concerning in particular the collusive solution enforceability. Copyright 2007 by the Economics Department Of The University Of Pennsylvania And Osaka University Institute Of Social And Economic Research Association.

Date: 2007
References: Add references at CitEc
Citations: View citations in EconPapers (9) Track citations by RSS feed

Downloads: (external link)
http://www.blackwell-synergy.com/doi/abs/10.1111/j.1468-2354.2007.00444.x link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Competition for market share or for market size: oligopolistic equilibria with varying competitive toughness (2007) Downloads
Working Paper: Competition for market share or for market size: oligopolistic equilibria with varying competitive toughness (2003) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ier:iecrev:v:48:y:2007:i:3:p:761-784

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0020-6598

Access Statistics for this article

International Economic Review is currently edited by Harold L. Cole

More articles in International Economic Review from Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297. Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2019-12-06
Handle: RePEc:ier:iecrev:v:48:y:2007:i:3:p:761-784